74.4K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

eye floaters/flashes & tamoxifen

11 REPLIES 11
Guest user
Not applicable

Re: eye floaters/flashes & tamoxifen

Flashes I've had flashing lights in my eyes since 1972. Went through the eye hospital bit then and finally diagnosed as visual migranes (luckily without the headache). It's the brain playing up.

I've been on Tamoxifen since February and they haven't got worse. I just sit and do nothing with my eyes until they go.

At least it's only annoying and not potentially life threatening.

Chris

Guest user
Not applicable

Re: eye floaters/flashes & tamoxifen

floaters and flashes Don't know how old you girls are, but I had a series of flashes in my eye - a bit like sun catching a bit of metal down by my feet. I was 57 with no B.C. It turned out to be old age!!!! Apparently as we get older the gel in the eyeball thickens and shrinks and peels away from the retina. The flashes are the signals translated in the form of light by the retina to the brain as explained by my optician. He said this happens to the majority of people in their 50's/60's and most people don't notice it happening. Worth checking with your optician, though.

Guest user
Not applicable

Re: eye floaters/flashes & tamoxifen

Sparky, I don't want to worry you but I had a floater during Chemo and when I went to the Eye Hospital I was told it was nothing to worry about but that flashes could mean the onset of a detached retina. Have you had the retina of your eye thoroughly checked? I have been on Tam since 06 but nothing bothersome eye wise since then.

F.

Guest user
Not applicable

Re: eye floaters/flashes & tamoxifen

thanks thanks everyone!

Guest user
Not applicable

Re: eye floaters/flashes & tamoxifen

I started on Tam last April and noticed floaters after a couple of months. I had my eyes checked last Dec and told him. He said that the gel in the eye gets thicker as we get older and bits of dirt etc gather so we see them more. He said it was normal and not to worry- he also said you will probly see them more in the sunshine or when you look against light coloured walls etc etc. I also get flashes and my vision does seem to have got worse since being on tam.

Guest user
Not applicable

Re: eye floaters/flashes & tamoxifen

floaters Hi There

I've been on tamoxifen for nearly 3 years and always get floaters and blurred vision, visual flashes. My eyesight has deteriorated slightly as well in that time, and have been told its due to tamoxifen by my GP. I also suffer from Thyroid Eye Disease (TED) so that adds to my complications. The floaters come and go but they seem to be, for me, worse in the mornings and when i am tired, usually at night.

Some saline eye drops might help do the trick though.

Good luck

Liz xxx

Guest user
Not applicable

Re: eye floaters/flashes & tamoxifen

Lollypop the optician told me that the ring with jagged edges was a temporary migraine- it didn't worry him.
Looked it up online when I got home and read it's caused by a muscular spasm in [I think] blood vessel, behind the eye. I assume this results from my increasing neuropathy since muscular spasms have now been added to N's delights.
Have been off Tam since 2004- so it's not the culprit. Best wishes dilly

Guest user
Not applicable

Re: eye floaters/flashes & tamoxifen

Me too! Hello Sparky,

I too have been on Tamoxifen since 6 February, so about 7 weeks, and during the last week or so have noticed that the vision in my right eye has become blurred and on several occasions have had the visual flashes you describe - like a ring of light around the outer part of my right peripheral vision.

I haven't told anyone about this, thought I would just monitor the situation for a few more days because I couldn't face any more doctors, but now will definitely ask the Oncologist on Monday when I see him.

Lollypop

Guest user
Not applicable

Re: eye floaters/flashes & tamoxifen

not aware of floaters but do know i would get them occasionally before breast cancer, they are present in the eye but normally we don't notice them or have learned to see past them.
hope you get sorted.
sharon. x

Guest user
Not applicable

Re: eye floaters/flashes & tamoxifen

Tam didn't do that to me. My 1982 floater disappeared after 2006 chemo [br ca 2000 so no connection].
Most of our questions get no answers!
Best wishes, dilly

Guest user
Not applicable

Re: eye floaters/flashes & tamoxifen

eye floaters/flashes & tamoxifen I've only been on tamoxifen for 7 weeks but recently have noticed some floaters and been getting visual flashes in the mornings as I get out of bed. I went to the optician who checked my eyes. She said all was ok but my onc says that it may be related to tamoxifen. Has anyone else had this? Do the floaters go away?

Guest user
Not applicable

eye floaters/flashes & tamoxifen

eye floaters/flashes & tamoxifen